Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jan 24, 2018, 11:57 AM CST for Whiteside County, Illinois. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2018, 11:57 AM CST (17:57 UTC)
- Expired
- Jan 28, 2018, 9:00 PM CST
- In force
- 4 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 63 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Como (CMOI2). The gauge peaked at 12.83 ft at Jan 26, 2018, 1:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
128
WGUS43 KDVN 241757
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
1157 AM CST Wed Jan 24 2018
...The National Weather Service in Quad Cities has issued a Flood
Warning for the following rivers in Illinois...
Rock River at Como affecting Whiteside County
.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-250557-
/O.NEW.KDVN.FL.W.0002.180124T1757Z-180129T0300Z/
/CMOI2.1.IJ.000000T0000Z.180125T1800Z.180127T1500Z.NO/
1157 AM CST Wed Jan 24 2018
...Flood Warning in effect until Saturday morning...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Rock River at Como.
* Until Saturday morning.
* At 11:30 AM Wednesday the stage was 10.4 feet...and slowly rising.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Abrupt fluctuations in the river level are possible due to changing river
ice conditions.
* Forecast...Rise to 10.8 feet Thursday, then fall below flood stage
Saturday morning.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$
Uttech7 follow-up statements
838
WGUS83 KDVN 250116
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
716 PM CST Wed Jan 24 2018
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-251716-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-180128T1800Z/
/CMOI2.1.IJ.000000T0000Z.180125T1800Z.180127T0600Z.NO/
716 PM CST Wed Jan 24 2018
...Flood Warning now in effect until Saturday morning...
The Flood Warning continues for
The Rock River at Como.
* Until Saturday morning.
* At 6:30 PM Wednesday the stage was 10.3 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 10.6 feet Thursday. Fall below flood stage
Saturday morning.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$
Nichols905
WGUS83 KDVN 250914
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
314 AM CST Thu Jan 25 2018
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-260114-
/O.CON.KDVN.FL.W.0002.000000T0000Z-180128T1800Z/
/CMOI2.1.IJ.000000T0000Z.180125T1800Z.180127T0600Z.NO/
314 AM CST Thu Jan 25 2018
...Flood Warning remains in effect until Saturday morning...
The Flood Warning continues for
The Rock River at Como.
* Until Saturday morning.
* At 2:30 AM Thursday the stage was 10.6 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 10.6 feet today. Fall below flood stage Saturday
morning.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$719
WGUS83 KDVN 251547
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
947 AM CST Thu Jan 25 2018
.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-260747-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-180129T0600Z/
/CMOI2.1.IJ.000000T0000Z.180126T0600Z.180127T1800Z.NO/
947 AM CST Thu Jan 25 2018
...Flood Warning now in effect until Saturday...
The Flood Warning continues for
The Rock River at Como.
* Until Saturday.
* At 9:30 AM Thursday the stage was 11.1 feet and slowly rising.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 11.2 feet Friday morning. Fall below flood stage
Saturday.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$
Uttech130
WGUS83 KDVN 260113
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
713 PM CST Thu Jan 25 2018
.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-261713-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-180130T1500Z/
/CMOI2.1.IJ.000000T0000Z.180125T2330Z.180129T0300Z.NO/
713 PM CST Thu Jan 25 2018
...Flood Warning now in effect until Sunday evening...
The Flood Warning continues for
The Rock River at Como.
* Until Sunday evening.
* At 6:30 PM Thursday the stage was 12.3 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Generally fall off from current levels into the
weekend, eventually falling below flood stage Sunday evening.
But ice effects may cause rapid fluctuations up to at least two
feet from the expected stage.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$
12585
WGUS83 KDVN 260838
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
238 AM CST Fri Jan 26 2018
.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-270038-
/O.CON.KDVN.FL.W.0002.000000T0000Z-180130T1500Z/
/CMOI2.1.IJ.000000T0000Z.180126T0730Z.180129T0300Z.NO/
238 AM CST Fri Jan 26 2018
...Flood Warning remains in effect until Sunday evening...
The Flood Warning continues for
The Rock River at Como.
* Until Sunday evening.
* At 2:00 AM Friday the stage was 12.8 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Generally fall off from the current river stage levels
through the weekend, eventually falling below flood stage Sunday
evening. But ice activity may cause rapid fluctuations up to at
least two feet from the expected stage.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$
12818
WGUS83 KDVN 261627
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
1027 AM CST Fri Jan 26 2018
.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-270827-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-180130T0900Z/
/CMOI2.1.IJ.000000T0000Z.180126T0730Z.180128T2100Z.NO/
1027 AM CST Fri Jan 26 2018
...Flood Warning now in effect until Sunday...
The Flood Warning continues for
The Rock River at Como.
* Until Sunday.
* At 9:30 AM Friday the stage was 12.5 feet and falling.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Generally fall off from the current river stage levels
through the weekend, eventually falling below flood stage Sunday
afternoon, but ice activity may cause rapid fluctuations up to at
least two feet from the expected stage.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$811
WGUS83 KDVN 270031
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
631 PM CST Fri Jan 26 2018
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-270101-
/O.CAN.KDVN.FL.W.0002.000000T0000Z-180130T0900Z/
/CMOI2.1.IJ.000000T0000Z.180126T0730Z.180126T2040Z.NO/
631 PM CST Fri Jan 26 2018
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Rock River at Como.
* At 5:30 PM Friday the stage was 8.3 feet and falling.
* Flood stage is 10.0 feet.
* Fell below flood stage at 2:40 PM Friday.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Fall to 7.1 feet Sunday morning.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$
NicholsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 11:49 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 24, 11:49 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1149 AM CST Wed Jan 24 2018 ...18z AVIATION UPDATE... .SYNOPSIS... Issued at 313 AM CST Wed Jan 24 2018 06z surface data has a frontal boundary running from northern Ohio back into Minnesota while high pressure was across the southern Plains. Dew points were in the teens and 20s from the Great Lakes and Ohio Valley and into the Plains. && .SHORT TERM...(Today and Tonight) ISSUED AT 313 AM CST Wed Jan 24 2018 Through sunrise a weak upper level disturbance will move into eastern Iowa. Moisture is quite limited with this disturbance but the moisture that is present combined with the forcing should be enough to generate some transient flurries. Wednesday morning, the upper level disturbance will move east of the Mississippi taking any flurries with it. The afternoon hours look to be dry across the entire area. Temperatures today should average above normal. Quiet and dry conditions will be seen across the area tonight as high pressure moves into the Ohio and Tennessee Valleys. .LONG TERM...(Thursday through Tuesday) ISSUED AT 313 AM CST Wed Jan 24 2018 Dry weather and above to well above normal temperatures will prevail from late this week well into the middle of next week. A frontal system and passing upper trough will provide a cool down, and return temperatures closer to normal for Sunday and Monday. Otherwise, daytime highs in the 40s and 50s will be 10 to 20 degrees above late January normals. An upper level ridge building out west will pass through the area Thursday and Friday. An associated dry airmass and increasing southerly, warm advection flow will drive temperatures into the 40s to lower 50s Thursday, then well into the 50s Friday. For now, have a range from 50 to around 55 on Friday, but this may still not be warm enough, depending on the amount of mixing in a pre-frontal low level south to southwest flow. South winds may be as strong as 20 to 30 mph in the afternoon before model consensus timing drives a cold front through in the evening. The potential for rain developing along and ahead of this front and trailing upper level wave Friday night into Saturday remains low confidence as moisture remains in short supply in the deep, dry zonal flow. The 00z ECMWF and Canadian both depict some precipitation breaking out late Friday night into Saturday morning across roughly the southeast half of the forecast area, while the GFS is dry. For now, will maintain only slight chance pops in the far southeast. Saturday through Monday, the upper trough deepens to our east, resulting in a northwest flow aloft that sends a reinforcing cold front into the area Saturday night. This will result in highs in the 30s Sunday and Monday, with the coldest air Sunday night, where forecast lows are in the teens. Tuesday, a return flow sets up on the back side of high pressure that pushes through Monday. Warm advection and dry ground should push highs back into the 40s, with warm air remaining in place ahead of a much stronger cold front shown pushing through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1141 AM CST Wed Jan 24 2018 Variable MVFR cloud deck this afternoon into the evening acrs most of the area, with coverage ranging from SCTRD to OVC. Will play the TAFs more pessimistic with BKN MVFR through evening and not chase the SCTRD breaks unless they persist. West wind of 5-10 KTs to back to the south and southeast this evening and decrease to 4-7 KTs. Challenging cloud fcst tonight, will bank on IFR stratus and fog acrs western IA to lift north and stay west of the TAF sites, but CID may get clipped for a period. The models may be lifting the low MVFR deck northward too fast tonight, and may have to delay CIG improvement in later updates after watching trends on satellite/Obs. Some fog may develop tonight as well especially north of HWY 30 in light southeast winds and if clearing holes form. Will just go with MVFR VSBYs for now later tonight at CID and DBQ. ..12.. && .HYDROLOGY... Issued at 313 AM CST Wed Jan 24 2018 The flood watch issued Tuesday for the Rock River near Como for potential flooding from runoff and ice action remains in place. The latest hydrographs showed readings have become nearly steady well below action stage over the past 6 hours after rapid rises on Tuesday. Will continue to monitor and keep the watch going for now due to possible rapid fluctuations associated with a suspected upstream ice jam. On the Iowa River at Marengo, ice action may still be taking place, but levels there and upstream at Belle Plaine have been shown a falling trend over the past several hours. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Sheets AVIATION...12 HYDROLOGY...Sheets
Hazardous weather outlook, Jan 24, 3:30 AM CST, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 330 AM CST Wed Jan 24 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 330 AM CST Wed Jan 24 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A flood watch is in effect for the Rock River at Como due to potential ice impacts on the river. Please see the latest River Forecasts and Statements for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.